Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Endocrinol Metab. 2012 Nov;16(6):1026-8. doi: 10.4103/2230-8210.103032.

Hypercalcemic encephalopathy due to milk alkali syndrome and injection teriparatide.

Author information

1
Department of Endocrinology, Army Hospital (Research and Referral), Delhi Cantt, India.

Abstract

An 82-year-old male, a known case of severe osteoporosis with vertebral fracture and prostatic carcinoma, was treated with gonadotropin releasing hormone analogue, calcium carbonate, cholecalciferol sachet and injection teriparatide. His diet consisted of milk and curd. He developed altered behavior and generalized weakness, and on investigation, hypercalcemia, hypokalemia, and metabolic alkalosis with low parathyroid hormone levels were detected. Injection teriparatide was stopped and he was managed with forced saline diuresis and injection zoledronic acid. He was diagnosed as a case of milk alkali syndrome in whom teriparatide and prolonged immobilization played a permissive role in the development of hypercalcemic encephalopathy.

KEYWORDS:

Hypercalcemic encephalopathy; milk alkali syndrome; osteoporosis; teriparatide

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Support Center